# SDR 1SMA2023120408001

- Difficulty date: November 8, 2023
- Submitted: December 4, 2023
- Operation: Air carrier
- Aircraft: N606JS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952145
- Aircraft time: 10,842 hours
- Engine: Lyc TIO540J2BD
- Engine time: 1,791 hours
- System (JASC): 3210 · Main Landing Gear
- Part: O-Ring
- Part number: MS2877816
- Condition: Dislodged
- Location: Hyd System
- Part time: 1 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: L

## Discrepancy

DURING APPROACH TO AIRPORT WHEN THE LANDING GEAR SELECTOR HANDLE WAS MOVED TO THE DOWN POSITION, THE RED GEAR UNSAFE LIGHT REMAINED ILLUMINATED, THE GEAR DOWN/LOCKED LIGHTS REMAINED EXTINGUISHED, AND THE NOSE GEAR COULD BE SEEN IN THE NACELLE MIRROR TO ONLY BE PARTIALLY EXTENDED.  AFTER ATTEMPTING TO "RECYCLE" THE GEAR UP AND BACK DOWN, WITH NO CHANGE IN INDICATION, THE PILOT COMPLETED THE EMERGENCY LANDING GEAR EXTENSION CHECKLIST AND BY UTILIZING THE LANDING GEAR EMERGENCY HAND PUMP, WAS ABLE TO EXTEND AND LOCK THE LANDING GEAR.  DURING A POST FLIGHT INSPECTION, A SIGNIFICANT AMOUNT OF HYDRAULIC FLUID WAS FOUND ON THE LOWER LEFT HAND WING AND NACELLE, AFT OF THE LEFT ENGINE FIREWALL.  FURTHER INSPECTION REVEALED THE O-RING HOLDING THE HYDRAULIC FILTER BOWL TO THE HYDRAULIC FILTER BASE HAD FAILED ALLOWING THE HYDRAULIC FLUID LEAK FROM THE RESERVOIR.  VISUAL INSPECTION OF THE RESERVOIR SHOWED ONLY "STAND-PIPE" FLUID REMAINED.
